I'm new and surprised that I didn't find this site sooner. I have atrial fibrillation and a pacemaker, both as a result of open heart surgery to replace my aortic valve with a bioprosthetic valve. I've been taking bisoprolol for over a year and feel it is causing memory problems, especially word recall, and wonder if anyone has a similar experience with bisoprolol or other beta blockers.
Afib and beta blockers: I'm new and surprised... - AF Association
Sorry that circumstances bring you here but we are good company . Quite a few people here are on bisoprolol and I am sure you will get a lot of responses. Some are on vacation now trying to get at that last bit of summer. In the meantime, use the search engine to type in bisoprolol. You will see lots of discussions!
I haven’t been prescribed it. I was diagnosed with A-Fib in April of this year. I take Dilacor, Lisinapril and Pradaxa.
Bisopropol is the ‘go to’ beta blocker for the medical profession, it’s one of the oldest and hence very cheap. It works well for some people but not all, including me. Side effects included, slowness, brain fog and exhaustion, I swapped to nebivolol and have found it much less draining. It is much more expensive than Bisopropol and some people have reported a reluctance from their GP to prescribe.
Hi greencrop, I take Bisoprolol 5 mg a day. Just changed to take 2.5 in the morning and 2.5 at tea time. So far it suits me better than all in one go. Less sluggish now.
Welcome to the forum greencrop.
I am currently taking Nebivolol, having changed from Bisoprolol after 4 years and definitely notice some ‘word blindness’. It didn’t occur to me that beta blockers could be to blame - I had assumed it was a factor of advancing age. It’s soooo irritating, isn’t it? I usually cannot think of the word I want to say but can rhyme off every alternative in a Thesaurus. 😀
Hello! Welcome.Yes I am on bisoprolol and currently looking at or reducing dose.I feel it makes me lethargic,heavy legs,foggy head especially for a few hours after taking it.
Some people find it ok,I did at first but as time has gone on,its not suiting me. I get very breathless too,stairs are a real problem.
I have a biscuspid aortic valve too which doesnt help much!
Hope you get on ok x
I am so glad to have read your post, I am 58 and I have been on a series of Beta Blockers over the last 5 yrs for Afib, Bisoprolol being one of them, I have been having memory problems and am recently getting worse, mainly recalling words and I thought it may be the pain killers I have to take for arthritis (Tramadol) but now your post has made me wonder if it is in fact the Beta Blockers. I am on Atenolol now and have just stopped Flecainide after an ablation. I am going to look into this more now and discuss with the Cardiologist, I am waiting on an appointment to discuss the results of the ablation and possibly come off the Atenolol. I hope the damage is reversible as I am very worried about how fast my memory is deteriorating. Thank you for posting your concerns.
Not what you're looking for?
You may also like...
the frequency of episodes then he might add a beta blocker. I mentioned that I had read this might...
suggested changing from bisoprolol to something like adizem. Has anyone experienced a similar...
Having changed from Bisoprolol to Atenolol 11 days ago. It keeps heart rate low but is it possible...
his juniors tomorrow to discuss my meds am on bisoprolol, Ramipril, and Diltiazem, all three are 10...
of weeks so either my heart is healing naturally and all is well or the Bisoprolol is helping. My...